Ohio, 2002Heavy Snow in Ohio, December 2, 2002
December 2, 2002 · NWS CLE · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 2, 2:37 AM EST, 6 hours 53 minutes earlier.
Area forecast discussion, Dec 2, 2:37 AM EST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
237 AM EST MON DEC 2 2002
NOT MUCH SN WITH SAGGING CDFNT ATTM BUT ENERGY QUICKLY MOVG SE FM
NRN PLAINS WL ENHANCE PRECIP THIS MORN. DEEPER MSTR AND BETTER
DYNAMICS MOV THRU NE CORNER SO EXPECT BETTER PRECIP THERE. ALSO AS
WNDS SHIFT TO MORE NLY DIR AND 850 MB TEMPS COOL TO MINUS 10 OR SO
THIS AFTN SHUD GET SOME LK ENHANCEMENT FOR SNOWBELT AREAS. SHIFTING
WNDS AND ANTICYC FLOW TNGT WITH PLENTY OF SUBSIDENCE/DRYING. LK EFCT
SHUD TAPER OFF QUICKLY TO SCT SHSN OR FLURRIES WITH ONLY AN INCH OF
ADNL ACCUM AS TOO MUCH SHEAR PRESENT FOR ANY ORGANIZED BANDS. PLAN
TO KP ADVSRY FOR ABT 2 TO 4 INCHES OF SN TDA AND ANOTHER INCH OR SO
EARLY TNGT. WL ADD GEAUGA CO INTO ADVSRY AREA DUE TO HIER TERRAIN
THERE ALG WITH FAV WND FLOW FOR BEST SN THERE TNGT.
REST OF FCST GNLY LEFT ALONE. CONCERNED ABT ETAS DRIBBLE OF PRECIP
WITH TROF/CDFNT WED AND WITH AVNS TRYING TO PUSH NRN FRINGE OF
PRECIP WITH SRN SYS INTO CWA WED INTO THU. WL LV FCST AS IS AND LET
DAY SHIFT MAKE NECESSARY ADJUSTMENTS THIS MORN AFT MRF AND 06Z AVN
ARE IN.
LIKE NEW COLDER GUIDANCE TEMPS. IF HI CLDS DONT PUSH BACK IN TUE
NITE THEN IDEAL CONDS WUD BE IN PLACE FOR THE BOTTOM TO DROP OUT ON
TEMPS. FOR NOW FWC GUIDANCE SEEMS REASONABLE. THICKENING CLDS TDA
AND DVLPG SN SHUD PUT LID ON TEMPS RISES AFT A FEW DEGS THIS MORN.
.CLE...
OH...OHZ013-014-089 WINTER WX ADVISORY IN EFFECT THRU EARLY THIS EVE.
...GALE LERI.
PA...PAZ001>003 WINTER WX ADVISRY IN EFFECT THRU EARLY THIS EVE.
...GALE LERI.
ADAMS
Hazardous weather outlook, Dec 2, 4:54 AM EST, 4 hours 36 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-021145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
454 AM EST MON DEC 2 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Heavy Snow, Lake
- When
- December 2, 9:30 AM EST to 11:00 PM EST
- Where
- Lake forecast zone
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
A cold front dropped southeast across Lake Erie and into northern Ohio during the day. Lake effect snow showers developed ahead of this front during the morning hours and intensfied during the afternoon. The snow showers began to taper off late in the evening. Accumulations of up to 8 inches and some blowing and drifting were reported across Lake County.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Wisconsin, December 2, 20022 events
- Dense Fog in Colorado, December 2, 20021 event
- Heavy Snow in Michigan, December 2 to 3, 20021 event
- Heavy Snow in Michigan, December 2, 20021 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, December 2, 20021 event
- Dense Fog in Utah, December 2 to 3, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325753.